View Single Post
Old 10-11-2012, 12:36 AM   #2
TinoRock TinoRock is offline
Inactive
(female)
 
Join Date: May 2012
Posts: 89
TinoRock HB UserTinoRock HB UserTinoRock HB UserTinoRock HB UserTinoRock HB UserTinoRock HB UserTinoRock HB User
Re: new here, needing support

Sorry to hear your BPII has been acting-up. It's hard enough to cope with BP symptoms, but all the more so if you don't know what caused the shift from a stable state in to rapidly fluctuating moods, etc. Bipolar symptoms flare-up as a matter of course -- why this life-long disorder is "managed", not cured, but what you describe sounds extreme.

There is a term for this kind of cycling you describe, major shifts within a day, (ouch), and I think it's called "ultradian" (as opposed to regular "rapid cycling" -- related to how often one experiences manic or depressive episodes/cycles within a year.

It sound like your Cymbalta, and the dosage increase, may have been a bad trigger. It might not be a suitable Anti-D for you at all. So many people have bad reactions and/or a hard time adjusting to Anti-D's, so don't be discouraged if you have to try some different ones before you find the right one. I've had an anti-D flip me from depression into mania overnight (also called switching) and it's painful. I hope you get on your optimal meds cocktail soon and back to feeling better.

You would probably do yourself a favor to do some research on the effect fluctuating hormones have on BP in women, especially after age 40. Some pdocs don't address this, but having BP symptoms get worse in middle age is a well-known phenomenon, and hormones are right in the thick of it. Good Luck!

 
Reply With Quote